North Dakota, 2008

Flash Flood and Hail in North Dakota, July 30 to 31, 2008

July 30 to 31, 2008 · NWS BIS · 36 events in 11 counties and zones

In the mid afternoon hours of Wednesday, July 30th, Severe Thunderstorm Watch 775 was issued for much of western and central North Dakota due to intensification of thunderstorms developing along a pre-frontal trough situated over western North Dakota. Later Wednesday evening Severe Thunderstorm Watch 777 was issued to expand the watch area east and to extend portions of WW 775 into the early…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$245,000
Crop damage
$50,000
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

In the mid afternoon hours of Wednesday, July 30th, Severe Thunderstorm Watch 775 was issued for much of western and central North Dakota due to intensification of thunderstorms developing along a pre-frontal trough situated over western North Dakota. Later Wednesday evening Severe Thunderstorm Watch 777 was issued to expand the watch area east and to extend portions of WW 775 into the early morning hours of Thursday, July 31st.

The end result was a large severe weather outbreak experienced across much of southwest and south central North Dakota, lasting from the late afternoon hours of the 30th, into the early morning hours of the 31st. Multiple severe thunderstorm warnings, several tornado warnings, and one flash flood warning were issued. Numerous reports of large hail and severe thunderstorm wind gusts were received throughout this event, along with one flash flooding event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 30, 12:40 PM MST, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 30, 12:40 PM MST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT WED JUL 30 2008

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
MAIN FOCUS FOR TODAYS FORECAST IS SEVERE WEATHER POTENTIAL FOR THIS
AFTERNOON/TONIGHT. SURFACE LOW OVER SOUTH CENTRAL SOUTH DAKOTA WITH
ANOTHER LOW/TROUGH FROM SOUTHEASTERN MONTANA THROUGH SOUTH CENTRAL
MANITOBA. SURFACE DEWPOINTS IN THE 60S IN CENTRAL/EASTERN SOUTH
DAKOTA AND HAVE MOVED INTO FAR SOUTH CENTRAL AND SOUTHEASTERN NORTH
DAKOTA. H850 AND H925 ANALYSIS INDICATES DEVELOPING LOW LEVEL JET
WHICH IS BRINGING HIGHER DEWPOINTS INTO LOW LEVELS IN
SOUTHWEST/SOUTH CENTRAL NORTH DAKOTA. EXPECTING MOST FAVORABLE AREA
OF THUNDERSTORM DEVELOPMENT OVER WESTERN NORTH DAKOTA LATE THIS
AFTERNOON IN THE VICINITY OF SURFACE TROUGH THAT IS MOVING INTO FAR
WESTERN NORTH DAKOTA. AS TEMPERATURES CLIMB INTO THE 90S...EXPECT
CUMULUS DEVELOPMENT. OTHERWISE THERE IS A MID LEVEL CAP THAT IS
EXPECTED TO WEAKEN AS THE AFTERNOON PROGRESSES. THERE IS ALSO A
CHANCE OF ELEVATED THUNDERSTORMS IN ASSOCIATION WITH THE LOW LEVEL
JET OVER WESTERN AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND
INTO TONIGHT. ALSO A STRONG UPPER LEVEL SHORTWAVE EXPECTED TO MOVE
INTO NORTHWESTERN NORTH DAKOTA LATE THIS AFTERNOON AND MOVE ACROSS
THE STATE TONIGHT. EXPECT THUNDERSTORMS TO DEVELOP OVER WESTERN
NORTH DAKOTA LATE THIS AFTERNOON AND CONTINUE EASTWARD INTO CENTRAL
NORTH DAKOTA DURING THE EVENING AND MOVE INTO EASTERN NORTH DAKOTA
AFTER MIDNIGHT. HAVE MENTIONED POSSIBLY SEVERE WITH HAIL AND
STRAIGHT-LINE WINDS THE BIGGEST THREAT. HEAVY RAIN POSSIBLE IN SOME
LOCALES.

FOR THURSDAY...LINGERING PRECIP IN EASTERN COUNTIES POSSIBLE IN THE
MORNING...OTHERWISE DRY HIGH PRESSURE MOVING IN FROM THE WEST AND
EXPECT A CLEAR SKY THURSDAY NIGHT.

ON FRIDAY SURFACE HIGH MOVES EAST INTO MINNESOTA AND A SURFACE LOW
DEVELOPS ON THE FRONT RANGE OF THE ROCKIES AHEAD OF ANOTHER
LOW/TROUGH MOVING IN FROM WESTERN CANADA. NORTH DAKOTA IS UNDER AN
UPPER LEVEL RIDGE AHEAD OF THIS SYSTEM...BUT HAVE SLIGHT CHANCE OF
THUNDER IN THE WEST NEAR THE SURFACE TROUGH. THE RIDGE BREAKS DOWN A
BIT FRIDAY NIGHT AND HAVE SLIGHT CHANCES FRIDAY NIGHT FOR WHOLE
FORECAST AREA.

BETTER CHANCES OF THUNDERSTORMS ON SATURDAY AS WESTERN SHORTWAVE
APPROACHES THE DAKOTAS AND THERE IS SOUTHWEST FLOW ALOFT WITH VORT
ENERGY MOVING ACROSS THE REGION AND LOW LEVEL MOISTURE ADVECTION
AHEAD OF THE DEVELOPING SURFACE TROUGH.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
AN ACTIVE WEATHER PATTERN THROUGH THE EXTENDED PERIOD CONTINUES TO
BE DEPICTED BY BOTH THE GFS AND ECMWF AS A LONG WAVE TROUGH/CLOSED
UPPER LOW SLIDES ACROSS CENTRAL CANADA AND INTO THE HUDSON BAY
REGION...EFFECTIVELY SHUNNING THE DEVELOPMENT OF ANY RIDGE ACROSS
THE NORTH CENTRAL PLAINS TILL LATER IN THE WEEK. THUS WILL CONTINUE
OFF AND ON CHANCES FOR THUNDER SUNDAY THROUGH WEDNESDAY AS HARD TO
TIME AND PLACE EMBEDDED S/WV TROUGHS SLIDE ACROSS OUR LOCAL REGION.
TEMPERATURES WILL GENERALLY BE NEAR TO SLIGHTLY BELOW NORMAL SUNDAY
THROUGH WEDNESDAY.

&&

.AVIATION...
A SURFACE TROUGH OF LOW PRESSURE OVER EASTERN MONTANA THIS AFTERNOON
WILL PUSH SLOWLY TO THE EAST INTO WESTERN ND BY EARLY THIS EVENING.
THIS FEATURE IN COMBINATION WITH A SIGNIFICANT UPPER LEVEL TROUGH
ADVECTING ACROSS SOUTH CENTRAL CANADA WILL TRIGGER THUNDERSTORM
DEVELOPMENT ALONG THE SURFACE COLD FRONT AS IT PROGRESSES EAST. AT
THIS TIME ANTICIPATE CONVECTIVE DEVELOPMENT WEST LATER THIS
AFTERNOON/EARLY THIS EVENING SPREADING EAST THROUGHOUT THE REMAINDER
OF THE EVENING AND OVERNIGHT. GENERALLY WILL SEE VFR FLIGHT
CONDITIONS...WITH SHORT DURATION MVFR-IFR CIGS AND VIS IN THE
HEAVIER TSRA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JV/NH
Hazardous weather outlook, Jul 30, 2:26 AM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
426 AM CDT WED JUL 30 2008

NDZ017-031-032-040-043-310930-
MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
426 AM CDT WED JUL 30 2008 /326 AM MDT WED JUL 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY AND EARLY TONIGHT AS
A SURFACE LOW PRESSURE TROUGH MOVES ACROSS THE AREA. HIGH
AFTERNOON CAPES AND A WEAK CAP INDICATES POTENTIAL FOR SEVERE
THUNDERSTORMS.

IN ADDITION...THE RANGELAND FIRE DANGER INDEX WILL BE IN THE HIGH
AND VERY HIGH CATEGORY THIS AFTERNOON. WINDS SHOULD BE BELOW RED
FLAG WARNING CRITERIA...BUT CAUTION SHOULD BE USED TO PREVENT
GRASSLAND FIRES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN CAN BE EXPECTED THROUGH THE WEEK WITH A
CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN SUNDAY
NIGHT AND MONDAY.

THE RANGELAND FIRE DANGER INDEX WILL BE IN THE HIGH TO VERY HIGH
CATEGORIES ON THURSDAY. GUSTY WINDS COULD DEVELOP AS HIGH PRESSURE
MOVES INTO THE AREA. THE GUSTY WINDS COULD APPROACH RED FLAG
WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NDZ001>003-009>011-018>021-033>036-041-042-044>048-050-051-310930-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER-
MCLEAN-STARK-MORTON-BURLEIGH-KIDDER-HETTINGER-GRANT-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
426 AM CDT WED JUL 30 2008 /326 AM MDT WED JUL 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS A
SURFACE LOW PRESSURE TROUGH MOVES ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN CAN BE EXPECTED THROUGH THE WEEK WITH A
CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN SUNDAY
NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ004-005-012-013-022-023-025-037-310930-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN-
426 AM CDT WED JUL 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT AS A SURFACE LOW
PRESSURE TROUGH MOVES ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN CAN BE EXPECTED THROUGH THE WEEK WITH A
CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY...AND AGAIN SUNDAY
NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Bismarck radar (KBIS), 211 km away, was scanning. The volume nearest the first event began at 21:14 UTC.

Open the radar archive at this moment

Event by event

22 hail, 13 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Bowman

When
July 30, 2:13 PM MST to 2:18 PM MST
Where
Bowman County, 1.46 mi NNE of Bowman
Measured
0.75 in hail
Reported by
Other Federal Agency
Coordinates
46.200, -103.390

Hail, Stark

When
July 30, 2:20 PM MST to 2:26 PM MST
Where
Stark County, 1.17 mi NW of Lefor
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
46.690, -102.570

Hail, Stark

When
July 30, 2:55 PM MST to 3:02 PM MST
Where
Stark County, 1.17 mi SW of Gladstone
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
46.860, -102.570

Thunderstorm Wind, Stark

When
July 30, 3:00 PM MST to 3:08 PM MST
Where
Stark County, 0.47 mi W of Taylor
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.900, -102.430

Estimated seventy mph winds along with penny size hail was reported.

Hail, Stark

When
July 30, 3:00 PM MST to 3:15 PM MST
Where
Stark County, 2 mi SW of Taylor
Measured
1.25 in hail
Reported by
Other Federal Agency
Coordinates
46.880, -102.450

This report was from the Severe Hail Verification Experiment.

Hail, Adams

When
July 30, 3:13 PM MST to 3:22 PM MST
Where
Adams County, 7 mi N of Reeder
Measured
1.75 in hail
Reported by
Other Federal Agency
Coordinates
46.221, -102.950

This report was from the Severe Hail Verification Experiment.

Hail, Stark

When
July 30, 3:14 PM MST to 3:20 PM MST
Where
Stark County, 3 mi NW of Richardton
Measured
1.5 in hail
Reported by
Other Federal Agency
Coordinates
46.911, -102.365

This report was from the Severe Hail Verification Experiment.

Hail, Adams

When
July 30, 3:21 PM MST to 3:41 PM MST
Where
Adams County, 4.78 mi ENE of Reeder
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
46.150, -102.860

Hail up to golf ball size lasted for 20 minutes.

Hail, Mercer

When
July 30, 4:23 PM CST to 4:32 PM CST
Where
Mercer County, 18.66 mi SW of Republic
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
47.000, -102.150

No reports of damage were received.

Hail, Morton

When
July 30, 4:25 PM CST to 4:35 PM CST
Where
Morton County, 0.47 mi W of Hebron
Measured
2.5 in hail
Reported by
Newspaper
Coordinates
46.900, -102.040

No reports of damage were received.

Hail, Adams

When
July 30, 3:30 PM MST to 3:43 PM MST
Where
Adams County, 7 mi NNE of Haynes
Measured
2 in hail
Reported by
Other Federal Agency
Coordinates
46.064, -102.414

This report was from the Severe Hail Verification Experiment.

Hail, Mercer

When
July 30, 5:11 PM CST to 5:19 PM CST
Where
Mercer County, 3.1 mi SSE of Beulah Arpt
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
47.210, -101.770

Hail, Mercer

When
July 30, 5:30 PM CST to 5:41 PM CST
Where
Mercer County, Hazen to 2 mi NNW of Hazen
Measured
1.75 in hail
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
47.300, -101.630

A swath of quarter to golf ball size hail fell south to north across the city of Hazen. Some property damage was reported, but there were no specifics.

Hail, Mercer

When
July 30, 5:40 PM CST
Where
Mercer County, 3.58 mi NNW of Krem
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
47.430, -101.620

In addition to the hail, 60 mph thunderstorm wind gusts were reported.

Thunderstorm Wind, Mercer

When
July 30, 5:50 PM CST to 5:57 PM CST
Where
Mercer County, 6.68 mi WSW of Pick City
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
47.500, -101.610

Hail, McLean

When
July 30, 5:59 PM CST to 6:05 PM CST
Where
McLean County, 1.38 mi N of Blackwater
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
47.650, -101.780

Thunderstorm Wind, McLean

When
July 30, 6:15 PM CST to 6:21 PM CST
Where
McLean County, 2.71 mi WNW of Coleharbor
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
47.570, -101.270

Thunderstorm Wind, McLean

When
July 30, 6:41 PM CST to 6:47 PM CST
Where
McLean County, 4.15 mi S of Benedict
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
47.770, -101.080

Hail, Ward

When
July 30, 6:48 PM CST to 6:54 PM CST
Where
Ward County, 5.27 mi ESE of Hesnault
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
48.030, -101.440

Hail, McLean

When
July 30, 8:15 PM CST to 8:20 PM CST
Where
McLean County, Roseglen
Measured
1.5 in hail
Reported by
Mesonet
Coordinates
47.750, -101.830

Ping pong size hail was accompanied by heavy rain. Total rainfall at the time of the report was 2.20 inches. There was no flooding.

Hail, McLean

When
July 30, 8:42 PM CST to 8:52 PM CST
Where
McLean County, 1.4 mi W of Emmet
Measured
2.5 in hail
Property damage
$35,000
Reported by
Broadcast Media
Coordinates
47.650, -101.680

Very large hail up to tennis ball size damaged skylights on a home and caused other damage.

Hail, McLean

When
July 30, 8:45 PM CST to 8:52 PM CST
Where
McLean County, Garrison
Measured
1 in hail
Reported by
COOP Observer
Coordinates
47.650, -101.420

Hail, McLean

When
July 30, 9:09 PM CST to 9:15 PM CST
Where
McLean County, Garrison
Measured
1.25 in hail
Reported by
Public
Coordinates
47.650, -101.420

Hail, McLean

When
July 30, 9:39 PM CST to 9:45 PM CST
Where
McLean County, Garrison
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
47.650, -101.420

Flash Flood, McLean

When
July 30, 9:57 PM CST to 11:57 PM CST
Where
McLean County, 0.23 mi S of Garrison to 0.71 mi ESE of Garrison
Cause
Heavy Rain
Property damage
$25,000
Reported by
Public
Coordinates
47.647, -101.420

Flash flooding was reported in the city of Garrison with water flooding city streets and yards, and flowing into some basements. This was due to excessive rainfall of 3.43 inches total, with 2.62 inches of that falling within one hour.

Thunderstorm Wind, Mercer

When
July 30, 10:30 PM CST to 10:40 PM CST
Where
Mercer County, Stanton
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Trained Spotter
Coordinates
47.320, -101.380

Strong thunderstorm winds blew down 12 inch diameter trees.

Thunderstorm Wind, Mercer

When
July 30, 10:40 PM CST to 10:49 PM CST
Where
Mercer County, Stanton
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
47.320, -101.380

A six inch in diameter tree was blown down in Stanton.

Thunderstorm Wind, Morton

When
July 30, 11:21 PM CST to 11:30 PM CST
Where
Morton County, 5.12 mi SW of Harmon
Measured
65 kt (75 mph) estimated gust
Reported by
Amateur Radio
Coordinates
46.930, -101.060

Thunderstorm Wind, Morton

When
July 30, 11:28 PM CST to 11:34 PM CST
Where
Morton County, 2.51 mi NW of Mandan
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
46.860, -100.930

Thunderstorm Wind, Burleigh

When
July 30, 11:30 PM CST to 11:36 PM CST
Where
Burleigh County, 5.84 mi SW of Baldwin
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
46.980, -100.870

Damage was reported to trees and there was also minor structural damage.

Hail, Morton

When
July 30, 11:36 PM CST to 11:40 PM CST
Where
Morton County, 1.46 mi SSE of Mandan Muni Arpt
Measured
2.5 in hail
Reported by
Broadcast Media
Coordinates
46.750, -100.890

No reports of damage were received.

Thunderstorm Wind, Burleigh

When
July 30, 11:50 PM CST to July 31, 12:13 AM CST
Where
Burleigh County, 7 mi NNW of (Bis)bismarck Muni A to 3 mi SSE of (Bis)bismarck Muni A
Measured
70 kt (81 mph) estimated gust
Property damage
$40,000
Reported by
Newspaper
Coordinates
46.874, -100.807

Severe thunderstorm wind gusts of 60 to 80 mph swept across the Bismarck and Mandan areas as a large bow echo pushed southeast across south central North Dakota. Winds resulted in widespread tree damage across the cities, as well as loss of power to roughly 7,000 customers due to trees falling onto power lines.

Hail, Grant

When
July 30, 11:50 PM MST to 11:59 PM MST
Where
Grant County, 10.24 mi SW of Shields
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
46.140, -101.300

Thunderstorm Wind, Dickey

When
July 31, 2:00 AM CST to 2:12 AM CST
Where
Dickey County, Ellendale
Measured
70 kt (81 mph) estimated gust
Property damage
$85,000
Crop damage
$50,000
Reported by
Emergency Manager
Coordinates
46.000, -98.520

Severe thunderstorm wind gusts overturned several grain bins and destroyed them. Tree limbs were broken and crops were damaged.

Thunderstorm Wind, McIntosh

When
July 31, 2:00 AM CST to 2:12 AM CST
Where
McIntosh County, 7.51 mi NE of Danzig
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
46.200, -99.350

Thunderstorm wind gusts broke three inch in diameter tree branches.

Thunderstorm Wind, Dickey

When
July 31, 3:04 AM CST to 3:15 AM CST
Where
Dickey County, Ellendale
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
46.000, -98.520

A second wave of severe thunderstorm wind gusts caused damage to trees in the city of Ellendale.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2008Every state in 2008This day in weather historyWarnings in North Dakota, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121405, 121406, 121408, 121410, 121534, 121542, 121540, 121414, 121415, 121417, 121543, 121416, 121419, 121424, 121425, 121432, 121433, 121434, 121435, 121442, 121444, 121445, 121447, 121449, 121472, 121476, 121481, 121486, 121489, 121493, 121497, 121500, 121503, 121506, 121510, 121511.